How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10215
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

I accidently gave my dog my diet pill intead of her

Customer Question

Customer: I accidently gave my dog my diet pill intead of her antibiotic I tried to get her to throw up but she wont
JA: Thanks. Can you give me any more details about your issue?
Customer: Its phentermine, she is a 30 lb boston terrior
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $19) to post your type of question to Dog Veterinary Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: sure
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. John replied 11 months ago.

Hello, thanks for writing in. My name is***** and I would be happy to help you. This medication is considered an amphetamine. In general, amphetamines are considered very toxic to dogs. Even small amounts can cause life threatening problems. I am not sure how you tried to induce vomiting, but usually I recommend giving 1 tablespoon (15ml) of 3% hydrogen peroxide per 15 lbs of body weight orally. This would be 2 tablespoons for her. If vomiting hasn't occurred in 10 minutes, you can repeat this dosage once. If she vomits up the whole pill, that is great. I would just monitor for vomiting, diarrhea, drooling, agitation, aggression, panting, tremors or seizures. Any of these symptoms should be considered seriously and require immediate veterinary attention. If you tried this protocol for vomiting, it didn't help, you didn't see the pill, it looked like the pill was already partially digested or it has been over 30 minutes since ingestion; I would just get her to your vet immediately for fluid therapy, monitoring and supportive care as needed. This may be medications to control heart rate, nausea, blood pressure, seizures or sedatives. Please let me know if you have any other questions or concerns. If your feel like all your questions were answered, please rate my service. Hope this helps.

Expert:  Dr. John replied 10 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. John